Alert archive / Missouri / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Apr 3, 2016, 3:57 AM CDT for 22 counties in Missouri; 7 counties in Kansas. It took effect at Apr 3, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2016, 3:57 AM CDT (08:57 UTC)
- In effect from
- Apr 3, 2016, 12:00 PM CDT
- Expired
- Apr 3, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 29 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS83 KEAX 030857 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 357 AM CDT SUN APR 3 2016 ...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED THIS AFTERNOON... KSZ025-057-060-102>105-MOZ001-002-011>013-020>022-028>031-037>040- 043>046-053-054-031700- /O.NEW.KEAX.FW.W.0011.160403T1700Z-160404T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN- CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 357 AM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...002...011...012...013...020...021...022...025...028...029...030...031... 037...038...039...040...043...044...045...046...053...054...057... 060...102...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 103...104 AND 105. FIRE WEATHER ZONES 001...002...011...012... 013...020...021...022...028...029...030...031...037...038... 039...040...043...044...045...046...053 AND 054. * WIND...SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE LIKELY THIS AFTERNOON. * HUMIDITY...VALUES WILL BOTTOM OUT IN THE UPPER TEENS TO LOWER 20S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
394 WWUS83 KEAX 031613 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1113 AM CDT SUN APR 3 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... KSZ025-057-060-102>105-MOZ001-002-011>013-020>022-028>031-037>040- 043>046-053-054-040000- /O.CON.KEAX.FW.W.0011.160403T1700Z-160404T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN- CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1113 AM CDT SUN APR 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...002...011...012...013...020...021...022... 025...028...029...030...031... 037...038...039...040...043... 044...045...046...053...054...057... 060...102...103...104 AND 105... * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 103...104 AND 105. FIRE WEATHER ZONES 001...002...011...012... 013...020...021...022...028...029...030...031...037...038... 039...040...043...044...045...046...053 AND 054. * WIND...SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE LIKELY THIS AFTERNOON. * HUMIDITY...VALUES WILL FALL INTO THE UPPER TEENS TO LOWER 20S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BLAIR
084 WWUS83 KEAX 040004 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CDT SUN APR 3 2016 KSZ025-057-060-102>105-MOZ001-002-011>013-020>022-028>031-037>040- 043>046-053-054-040115- /O.EXP.KEAX.FW.W.0011.000000T0000Z-160404T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN- CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 704 PM CDT SUN APR 3 2016 ...RED FLAG WARNING HAS EXPIRED FOR FOR FIRE WEATHER ZONES 001...002...011...012...013...020...021...022... 025...028...029...030...031...037...038...039...040...043...044... 045...046...053...054...057...060...102...103...104 AND 105... WINDS ARE DECREASING...AND RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:00 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 3, 12:00 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1200 AM CDT SUN APR 3 2016 .DISCUSSION... Issued at 246 PM CDT SAT APR 2 2016 Little change in forecast through the next 7 days. Only concern overnight may be some patchy frost in far northeast Missouri with temperatures falling into middle 30s. Thermal axis shifts over the region on Sunday in approach of a weak cold front. Result will be breezy southwest winds and well-above normal temperatures in the middle to upper 70s. Fire weather will be elevated Sunday afternoon as strong mixing provides relative humidity values falling into the 25-30 percent range, along with gusty winds and dry fuels. A cooler day is expected on Monday as an upper trough dives into the Ohio Valley, ushering in cooler and drier air upon northeasterly surface winds. This slight cool down is short-lived as upper level ridging builds into the Plains on Tuesday ahead of the next upper trough. Moisture will rapidly return to the area Tuesday afternoon with highs warming into the lower 70s in the western forecast area. A cold front will move through the CWA Tuesday evening/night, bringing the next best chance for precipitation in the form of thunderstorms. Limited instability and timing of the convection should help mitigate some severe weather potential, but strong shear will exist so will need to closely monitor setup as system evolves. Scattered showers may persist into Wednesday before the trough shifts eastward, with surface high pressure building into the area Thursday into Friday. This will spell a cooler and dry period for the area before temperatures gradually rebound for next Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1159 PM CDT SAT APR 2 2016 Gusty winds still expected through the day on Sunday with VFR conditions. Expect winds to gradually relax after sunset Sunday evening. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && DISCUSSION...Blair AVIATION...Leighton
Hazardous weather outlook, Apr 2, 5:10 AM CDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 510 AM CDT SAT APR 2 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 510 AM CDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT FREEZING CONDITIONS WILL BE POSSIBLE THIS MORNING ACROSS LOW LYING AND SHELTERED AREAS AFFECTING SENSITIVE VEGETATION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SLIGHTLY ELEVATED FIRE DANGER IS EXPECTED SUNDAY WITH BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. OUTDOOR BURNING IS NOT RECOMMENDED AND EXTREME CARE WILL NEED TO BE TAKEN WITH OPEN FLAME FOR THOSE TAILGATING OR BARBECUING. THUNDERSTORMS WILL BE POSSIBLE TUESDAY/TUESDAY NIGHT HOWEVER... SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:50 AM CDT | Wind Advisory | EAX | Adair, Chariton, Linn, Macon, Putnam, Randolph and 2 more | 15 hr |
Nearby
Red Flag Warnings in Missouri, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.